I had Restylane under my eyes. I don't know if I had too much because it created bags in that area. Is this normal? Does that mean I shouldn't have this done again or was it the quantity of the filler?
Eye Bags After Restylane
Doctor Answers 6
Avoid filler injections under eyes
Hopefully, you just have swelling which will go away. Massage the area 3-4 times a day to speed the removal by the body.
Do not have a Hyaluronidase injection to remove filler-it can dissolve tissue and leave a depression.
The eyelid skin is so thin and delicate that fillers often leave visible lumps and other problems such as discoloration.
I do not use them here and do not recommend their use--nor do the companies that make them.
I would not do it again.
If you have dark circles, a transconjunctival arcus marginalis release and fat grafting or repositioning can give a beautiful, permanent result.
Bags under the eyes after use of fillers
Having noticeable bags under the eyes after the use of cosmetic dermal fillers usually indicates a problem with technique. Although tear trough procedures are very popular and can be very satisfying - it is also very technique dependent. The cosmetic dermal filler (should only be hyaluronic acid) should be placed under the muscle.
When placed too superficially, the product creates the look of bags or can lead to discoloration known as a "Tyndall" effect. Using a conservative amount of product also will contribute to a natural appearance. We discourage massaging this area which usually will only result in swelling and more irritaiton to the tender skin. Using hyaluronidase to dissolve the product is safe and a viable option for many.
Please see the below link for photos and more information.
Proper evaluation is important!
It’s important to place Restylane below the orbicularis muscles when treating lower eyelids.Superficial injections can be associated with several problems.These include lumps, bumps and bluish discoloration of the eyelid skin. In some cases, there may be a diffuse bulge in the area of the lower eyelid from expansion of the loose lower eyelid skin.
Although swelling is always a possibility following Restylane injections, the problem usually resolves within two weeks of the procedure.Under these circumstances, superficial injection of Restylane is the most likely cause of lower eyelid bags.When this scenario arises, the excess Restylane can be dissolved by the enzyme hyaluronidase.
If you’re concerned about lower eyelid bags following Restylane injections, consultation with a board certified specialist is appropriate.This specialist should be able to evaluate your lower eyelid bags and formulate an appropriate treatment plan.
You might also like...
Quantity or inflammation
The "bags" could be a result of too much product, too superficial placement of product or inflammation/swelling caused by the product or its injection. A discussion with your injector is in order to determine whether or not you should be treated in this area in the future. Good luck!
Eye Bags After Restylane
Your injecting physician can best answer your questions. It is not normal to create eye bags after Restylane. Difficult to say whether it was too much or not placed correctly.
Without knowing what your injector did, I am unable to tell you whether you should have the treatment again, but as long as you did not have an allergic reaction to the product, you should be able to have the product properly placed.
The lower eye lid area is unforgiving and very delicate. You should choose a physician injector who is very experienced in this area, and trained in one of the cosmetic specialties.
Good luck and be well.
Eye bags after restylane
You may have received too much filler material under the eyes. To address this problem, you could have small volumes of hyaluronidase injected to the under-eye areas to dissolve some of the material. Otherwise, although the material will eventually resolve on its own, it may take several months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.